Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 24, 2010, 6:52 PM CDT for Cottle County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 6:52 PM CDT (23:52 UTC)
- Expired
- May 24, 2010, 7:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
007
WFUS54 KLUB 242352
TORLUB
TXC101-250015-
/O.NEW.KLUB.TO.W.0007.100524T2352Z-100525T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
652 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 715 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES NORTH OF
PADUCAH...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWEARINGEN AND
PADUCAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW!
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
&&
LAT...LON 3423 10005 3407 10005 3394 10033 3408 10046
3432 10031 3431 10017 3424 10003
TIME...MOT...LOC 2351Z 221DEG 31KT 3415 10032
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 6:42 PM CDT, 10 minutes earlier.
Area forecast discussion, May 24, 6:42 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 642 PM CDT MON MAY 24 2010 .AVIATION... WIDELY SCATTERED TSRA NEAR THE TERMINALS ARE EXPECTED TO DECLINE IN INTENSITY AND COVERAGE BY SUNSET. KCDS STANDS THE GREATEST CHANCE OF PRECIP AS A +TSRAGR PASSES JUST SOUTH OF THE TERMINAL EARLY THIS EVENING. OTHERWISE EXPECT SELY WINDS TO BE MAINTAINED FOR THE DURATION OF THIS PERIOD WITH A WINDOW OF MVFR CIGS AT BOTH TERMINALS BY EARLY TUE MORNING...POSSIBLY LOWERING TO IFR AT LBB...BEFORE RETURNING TO VFR LATER IN THE MORNING. && .PREV DISCUSSION... /ISSUED 333 PM CDT MON MAY 24 2010/ SHORT TERM... SCATTERED TSTM DEVELOPMENT IS ONGOING EAST OF A NEARLY STATIONARY DRYLINE RUNNING ROUGHLY ALONG I-27 TO LUBBOCK...THEN BENDING SW INTO SRN TERRY COUNTY WHERE THE DRYLINE INTERSECTS AN OUTFLOW BOUNDARY MOVING NW FROM STORM ACTIVITY IN THE PERMIAN BASIN...IN THIS SECTOR THE DRYLINE/OUTFLOW BOUNDARY WAS SLOWLY RETREATING TO THE NW. CURRENTLY...THE STORMS CONTINUE TO STRUGGLE AGAINST REMAINING CAP BETWEEN 600-650 MB AS INDICATED ON KAMA 18Z SOUNDING. WE DO THINK THAT BETWEEN NOW AND 8 PM OR SO THERE IS THE POTENTIAL FOR AT LEAST ISOLATED CELLS TO BREACH THE CAP AND REALIZE CAPES UP TO ABOUT 3000 J/KG. SHEAR IS ON THE LOW SIDE...BUT BACKED SFC WINDS ARE RESULTING IN MODEST SR-HELICITY AND THIS SHOULD INCREASE THIS EVENING AS LOW-LVL WINDS BACK AND STRENGTHEN SO WILL MAINTAIN MENTION OF SVR IN THE FCST. TONIGHT...THE DRYLINE WILL RETREAT QUICKLY INTO EASTERN NM AND WE EXPECT A RETURN OF LOW STRATUS ACROSS THE AREA. SW FLOW ALOFT AROUND BROAD UPPER TROUGH TO OUR WEST SHOULD PRODUCE PERIODS OF ENHANCED /ALTHOUGH MODEST/ ASCENT THROUGH THE NIGHT THAT MIGHT BE ENOUGH TO GENERATE A FEW ELEVATED STORMS IN CONJUNCTION WITH THE LOW-LEVEL JET...THIS POTENTIAL WILL BE MAINLY ACROSS THE ROLLING PLAINS. TUESDAY...ANOTHER SHORTWAVE WILL SWING NEWD ACROSS NM...BRUSHING WTX. WITH THE DRYLINE NEAR THE TX/NM BORDER...AFTERNOON TSTM CHANCES SHOULD BE HIGHEST ACROSS OUR WESTERN ZONES. AGAIN...PROGS OF DEEP-LAYER SHEAR AND INSTABILITY ARE SUFFICIENT FOR A CHANCE OF SVR WX FROM ANY STORMS THAT DO DEVELOP...ESPECIALLY IN THE NW WHERE SHEAR WILL BE STRONGEST. DUE TO GREATER STRATUS COVERAGE IN THE MORNING AND DEEPER MOISTURE ACROSS THE WESTERN ZONES...THEY SHOULD NOT WARM UP AS MUCH ON TUE AND WE EXPECT HIGH TEMPS MAINLY IN THE MID-80S AREAWIDE. LONG TERM... HIGHLY AMPLIFIED PATTERN OF RECENT DAYS WILL CONTINUE THROUGH THE REMAINDER OF THIS WEEK WITH ONE NOTABLE DIFFERENCE...THE BLOCKING RIDGE ACROSS THE ERN CONUS WILL BEGIN RETROGRADING BEFORE TAKING UP RESIDENCE IN THE GREAT PLAINS BY FRI. UPSHOT OF THIS LOCALLY WILL BE A DIMINISHING MID/UPPER TROPOSPHERIC FLOW WITH THE DRYLINE TAKING REFUGE IN NM. BEST CHANCE FOR WETTING RAINS APPEARS TO BE TUE EVENING AS MOST MODELS SUGGEST LATE DAY TERRAIN-INDUCED CONVECTION IN NM POSSIBLY AMPLIFYING INTO AN MCS AS THE LLJ EMERGES. PRESENCE OF RESPECTABLE MID-LEVEL WINDS DURING THIS TIME WOULD FAVOR TRANSPORTING SOME OF THIS ACTIVITY INTO OUR CWA...SO CHANCE POPS CONTINUE TUE NIGHT ON THE CAPROCK. BEYOND THIS TIME PRECIP CHANCES ARE LESS CERTAIN AS THE STEERING FLOW SLACKENS AND HEIGHTS GRADUALLY BUILD. PERSISTENT SELY LL FLOW WOULD FAVOR LATE DAY TSRA ALONG THE HIGHER TERRAIN OF NM POSSIBLY THREATENING OUR WRN ZONES BY SUNSET EACH NIGHT. BUT WILL KEEP THIS SCENARIO RELEGATED TO WED NIGHT FOR NOW AS UNCERTAINTY BEYOND THIS TIME IS TOO GREAT. ALTHOUGH CAPPING IS WEAK TO NON-EXISTENT ACROSS THE CWA DURING PEAK HEATING WED- THU...LACK OF FOCUSED LIFT MAY PRECLUDE STORMS ESPECIALLY OFF THE CAPROCK. HOWEVER...ANY PRE-EXISTING CONVECTIVE BOUNDARIES COULD CERTAINLY COMPENSATE FOR SYNOPTIC LIFT. GFS/ECMWF/GEM ALL INDICATE THE SOUTHERN EXTENT OF THE L/W RIDGE WILL WEAR DOWN MEMORIAL DAY WEEKEND AS A PACIFIC TROF LIFTS NORTHEAST ACROSS THE CENTRAL ROCKIES. NORTHWARD DISPLACEMENT OF THIS TROF DOES NOT INSPIRE MUCH CONFIDENCE IN ADDING PRECIP MENTION FOR SUCH A HIGH VIS HOLIDAY WEEKEND...SO WILL KEEP PRECIP MENTION AT BAY EVEN THOUGH THE DRYLINE WILL LIKELY MAKE A RETURN UNDER A DEEPENING SWLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 83 59 81 59 / 10 30 30 20 20 TULIA 60 83 63 80 61 / 20 20 30 20 10 PLAINVIEW 61 84 64 79 61 / 20 20 30 20 10 LEVELLAND 63 85 62 81 62 / 20 20 30 20 20 LUBBOCK 66 85 63 81 63 / 20 20 30 20 20 DENVER CITY 66 86 62 85 62 / 20 20 30 20 20 BROWNFIELD 68 86 63 83 63 / 20 20 30 20 20 CHILDRESS 68 86 65 85 64 / 20 20 20 10 10 SPUR 66 85 66 78 64 / 20 20 20 10 10 ASPERMONT 68 85 66 82 66 / 20 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, May 24, 11:12 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1112 AM CDT MON MAY 24 2010 TXZ021>044-251615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1112 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND EAST OF A DRYLINE THIS AFTERNOON. THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT ARE EXPECTED TO BE EAST OF US HIGHWAY 385. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE DRYLINE WILL RETREAT WEST INTO NEW MEXICO THIS EVENING...WITH THE SEVERE THUNDERSTORM THREAT CONTINUING ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. WEAKER WIND SHEAR AND DECREASING INSTABILITY WILL BEGIN TO LIMIT THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 24, 5:05 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 505 PM CDT MON MAY 24 2010 TXZ025-026-031-032-242230- CHILDRESS-COTTLE-HALL-MOTLEY- 505 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...MOTLEY...HALL AND CHILDRESS COUNTIES... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MOTLEY COUNTY...MOVING NORTH AT 45 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEADOWS
Local storm report, May 24, 5:44 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MATADOR 34.02N 100.82W
05/24/2010 E0.75 INCH MOTLEY TX PUBLIC
PENNY SIZE HAIL REPORTED AT THE TEXACO GAS STATION IN
MATADOR
&&
EVENT NUMBER LUB1000151
JORDANLocal storm report, May 24, 6:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 11 E MATADOR 34.01N 100.63W
05/24/2010 E1.00 INCH MOTLEY TX FIRE DEPT/RESCUE
FIRE DEPARTMENT SPOTTERS REPORT QUARTER SIZE HAIL AND
ROTATION WITH THE STORM
&&
EVENT NUMBER LUB1000152
JORDANSpecial weather statement, May 24, 6:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 616 PM CDT MON MAY 24 2010 TXZ029-035-242345- HALE-LUBBOCK- 616 PM CDT MON MAY 24 2010 ...SPECIAL WEATHER STATEMENT FOR LUBBOCK AND HALE COUNTIES... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF ABERNATHY...OR IN THE VICINITY OF THE LUBBOCK INTERNATIONAL AIRPORT MOVING NORTH AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WIND SPEEDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AMP
Local storm report, May 24, 6:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
623 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 5 WSW PADUCAH 33.99N 100.38W
05/24/2010 COTTLE TX FIRE DEPT/RESCUE
PADUCAH FD REPORTS A BRIEF FUNNEL CLOUD
&&
EVENT NUMBER LUB1000153
JORDANSpecial weather statement, May 24, 6:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 650 PM CDT MON MAY 24 2010 TXZ024-250015- BRISCOE- 650 PM CDT MON MAY 24 2010 ...SPECIAL WEATHER STATEMENT FOR BRISCOE COUNTY... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF SILVERTON...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...WIND SPEEDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 36 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 24 min |
| May 24, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 47 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 23 min |
| May 24, 5:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 54 min |
| May 24, 6:07 PM CDT | Tornado Warning | LUB | Cottle, Motley | 38 min |
| May 24, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 43 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.